MAUDE Adverse Event Report: GYRUS ACMI, INC.¿ VALVE IN CARTRIDGE, 9MM; SPIRATION VALVE

GYRUS ACMI, INC.¿ VALVE IN CARTRIDGE, 9MM; SPIRATION VALVE
Model Number SVS-V9-00
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Hemoptysis (1887)
Date of Event 04/05/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The investigation is ongoing.A supplemental report will be submitted when the investigation is completed or if additional information becomes available.This report is related to the following patient identifiers: (b)(6).
 
Event or Problem Description
The patient presented to the emergency department with complaints of shortness of breath.Patient reported hemoptysis, cough and weakness since being discharged after initial valve placement.The initially reported aes of hemoptysis, copd exacerbation and pneumonia were determined to not have been caused by the olympus device.The patient was scheduled for a repeat bronchoscopy due to continued hemoptysis but sob worsened prompting an er visit.Cxr showed persistent emphysema with left sided endobronchial valves and lul collapse and increased opacity in the left lung base.The patient later had the valves removed due to continued hemoptysis, later classified as massive hemoptysis in the setting of known cavitary aspergillus pneumonia and severe copd.It was later reported on (b)(6) 2025 that despite multiple attempts at cautery, ir embolization of the bronchial arteries, and inhaled txa, the hemoptysis did not abate and the patient continued to bleed from multiple areas in the left lung.The patient was not a candidate for surgery due to patient¿s severe emphysema.The patient was extubated for comfort care and deceased the same day.
 
Additional Manufacturer Narrative
This supplemental report is being submitted to provide the results of the legal manufacturer's final investigation.Updated fields: h4 and h6.Corrected fields: b5 and b7.The device was not returned for evaluation; therefore, a definitive root cause could not be determined.Based on the investigation, the most probable cause of the complaint is adverse event related to patient condition, which is an existing condition or disease is demonstrably responsible for the adverse event and use of the device has neither caused nor otherwise influenced this condition/disease-related adverse event.Should additional relevant information become available, a supplemental report will be submitted.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
Olympus was notified of an adverse event for a patient participating in the strive post market registry study.Strive is a single-arm, prospective, multi-center, registry study to evaluate the long-term safety and effectiveness of the spiration valve system (svs) for the treatment of severe emphysema in a post-market setting.It was reported that the patient presented to the emergency department (ed) with complaints of shortness of breath (sob).The patient reported hemoptysis, cough and weakness since being discharged after initial valve placement.Prior to the ed visit, the patient was scheduled for a repeat bronchoscopy due to continued hemoptysis but the sob worsened prompting an emergency room visit.The initially reported adverse events of hemoptysis, chronic obstructive pulmonary disease (copd) exacerbation and pneumonia were determined by the treating physician to be unrelated to the device.A chest x-ray in the ed showed persistent emphysema with left sided endobronchial valves and left upper lobe (lul) collapse and increased opacity in the left lung base.It was confirmed that the pneumonia was not in the lung with the subject device.The patient received ceftriaxone, azithromycin, solumedrol 125 mg iv, albuterol and was admitted for further care.The patient later had the valves removed due to continued hemoptysis; as such, the hemoptysis was classified as massive in the setting of known cavitary aspergillus pneumonia and severe copd.It was later reported that despite multiple attempts at cautery via interventional radiology (ir), embolization of the bronchial arteries, and inhaled tranexamic acid (txa), the hemoptysis did not abate and the patient continued to bleed from multiple areas in the left lung.The patient was not a candidate for surgery due to patient¿s severe emphysema and was extubated for comfort care.The treating physician updated the relationship between the massive hemoptysis and the device to related.It was also noted the patient expired due to hemoptysis, pneumonia and severe emphysema causing acute hypoxic hypercapnic respiratory failure; the treating physician confirmed the death was not related to the device or the procedure.

Brand Name
VALVE IN CARTRIDGE, 9MM
Common Device Name
SPIRATION VALVE
Manufacturer (Section D)
GYRUS ACMI, INC.¿
6675 185th ave ne¿
redmond WA 98052
Manufacturer (Section G)
GYRUS ACMI, INC.¿
6675 185th ave ne¿
redmond WA 98052
Manufacturer Contact
todd brill
800 west park drive¿
westborough, MA 01581
5082077661
MDR Report Key22310577
Report Number3004450998-2025-00048
Device Sequence Number12916966
Product Code NJK
UDI-Device Identifier00896506002309
UDI-Public896506002309
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
PMA P180007
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 11/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberSVS-V9-00
Device Lot NumberWS489965
Was Device Available for Evaluation? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/29/2025
Supplement Date Received by Manufacturer10/16/2025
Initial Report FDA Received Date06/23/2025
Supplement Report FDA Received Date11/10/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/22/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SVS-V5-00 LOT NO (WS232169-01); SVS-V7-00 LOT NO (WS383670); SVS-V7-00 LOT NO (WS491152)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR
Patient SexMale
Patient RaceWhite